Home > Free Learning Center > Megacode Simulators > Megacode Scenario 2

Megacode Scenario 2

Instructions: Evaluate the case and use your knowledge of ACLS algorithms to answer each question. You will receive a score at the end of the test. You may repeat this simulation as often as you like, until you are confident in your ability to intervene effectively in similar situations. There are 21 questions in this simulation.

1. You are walking along the street when an elderly gentleman ahead of you suddenly collapses. You rush to him and find him unresponsive. What would be your next step?
a. Check for a pulse
b. Call for help.
c. Administer a precordial thump.
d. Begin CPR immediately.
 
2. You have called for help and determined that the patient does not have a pulse. EMS arrives while you are performing one-person CPR. They bring you a defibrillator. You start to attach the biphasic defibrillator’s pads to the patient’s chest, while one EMS member performs CPR and an intravenous line is secured by a second EMS team member. Identify the rhythm on the defibrillator:
ventricular-fibrillation-1.jpg
a. Monomorphic ventricular tachycardia.
b. Polymorphic ventricular tachycardia.
c. Complete heart block.
d. Ventricular fibrillation.
 
3. What would be your immediate next intervention?
a. Continue CPR for 2 minutes.
b. Administer epinephrine 1 mg intravenously.
c. Defibrillate 120–200J.
d. Synchronized cardioversion 50-100 J.
 
4. What is your next step immediately after defibrillation?
a. Analyze the rhythm and repeat shock if needed.
b. Administer epinephrine 1 mg intravenously.
c. Resume CPR for 2 minutes.
d. Secure an advance airway
 
5. You resume CPR. After 5 cycles of CPR (approximately 2 minutes), what should you do?
a. Analyze the rhythm and repeat shock if needed.
b. Administer epinephrine 1 mg intravenously.
c. Continue CPR with minimal interruption.
d. Secure an advance airway
 
6. You recheck the rhythm on the monitor after five cycles of CPR. What should you do now?
ventricular-fibrillation-1.jpg 
a. Repeat the shock.
b. Administer Amiodarone, as a repeat shock will be futile, given that the patient in this case is an elderly male.
c. Administer epinephrine 1 mg intravenously.
d. Insert an endotracheal tube.
 
7. You administer the epinephrine and resume CPR, as the patient is still pulseless and apneic. After five cycles of CPR you analyze the rhythm. Identify the rhythm.
ventricular-tachycardia.jpg
a. Pulseless ventricular tachycardia.
b. Ventricular fibrillation.
c. Pulseless electrical activity.
d. Complete heart block.
 
8. You continue the standard management and after a repeated shock you see no change on the monitor. You consider administering an antiarrhythmic. What is your first choice in antiarrhythmics?
a. Amiodarone.
b. Procainamide.
c. Lidocaine.
d. Magnesium sulfate.
 
9. What would be the first dose of Amiodarone you would administer?
a. 150 mg.
b. 300 mg.
c. 450 mg.
d. 100 mg.
 
10. What would be the second dose if you decide to repeat the drug?
a. 150 mg.
b. 300 mg.
c. 450 mg.
d. 100 mg.
 
11. You ask the paramedic who came with EMS to prepare Amiodarone 300 mg stat, but you are told that the emergency drug kit does not contain Amiodarone, as it was just used on the call previous to this one and they have not had time to restock. Which drug could be used as an alternative to Amiodarone in this case?
a. Adenosine 6 mg
b. Lidocaine 1.5 mg/kg.
c. Lidocaine 0.5 mg/kg body weight
d. Magnesium sulfate 2 g
 
12. Which drug can be given every 3-5 minutes during CPR?
a. Intravenous epinephrine 1 mg.
b. Intravenous epinephrine 0.5 mg.
c. Intravenous atropine 1 mg.
d. Intravenous adenosine 6 mg.
 
13. Which alternative drug could be administered in place of the first or second dose of epinephrine?
a. Norepinephrine 1 mg.
b. Vasopressin 40 units IV
c. Phenylephrine 100 mcg.
d. Ephedrine 10 mg
 
14. What should be done immediately after any intravenous drug in administered?
a. Flush with 10 ml NS.
b. Flush with 20 ml NS.
c. Elevate the patient’s lower extremities.
d. Elevate the contralateral arm to which the drug was administered.
 
15. You resume high quality CPR. Which of the following represents high quality CPR?
a. Push hard (≥ 2 inches) and fast (≥ 100/minute).
b. Push hard (≥ 1.5 - 2 inches) and fast (100/minute)
c. Push hard (≥ 2.5 inches) and fast (≥ 100/minute)
d. Push hard (≥ 2 inches) and fast (at 100/minute)
 
16. Which of the following may be used in the treatment of polymorphic ventricular tachycardia?
a. Potassium replacement.
b. Magnesium replacement.
c. Calcium replacement.
d. Iron replacement.
 
17. After a cycle of CPR, you pause to check the patient’s rhythm and pulse. You are informed that the patient now has a faint, albeit slow and irregular, pulse. The monitor shows the following rhythm. Can you diagnose the rhythm?
third-degree-heart-block.jpg
a. 1st degree block.
b. 2nd Degree block.
c. 3rd degree block.
d. Sinus bradycardia.
 
18. You administer atropine, which does did not prove to be of any help. As you are setting up for transcutaneous pacing, the monitor suddenly shows the following rhythm. Can you diagnose the rhythm?
ventricular-fibrillation-1.jpg
a. Ventricular tachycardia with no pulse.
b. Ventricular fibrillation.
c. Pulseless electrical activity.
d. Complete heart block.
 
19. You immediately resume CPR. What would be your next step in management?
a. Administer adenosine IV.
b. Defibrillate at 120J – 200 J
c. Defibrillate at the same dose or higher than previous shocks.
d. Administer atropine IV.
 
20. The patient achieves ROSC (return of spontaneous circulation). Which of the following is recommended in the immediate post-cardiac arrest period?
a. Optimize oxygenation and ventilation
b. Treat hypertension
c. Induce hyperthermia
d. Treat hypotension (SBP < 110 mmHg)
 
21. The patient is unable to follow verbal commands. You should consider:
a. Epinephrine 0.1-0.5 mcg/kg/min IV infusion
b. Hyperventilation of the patient in an effort to ‘blow off’ excess CO2
c. Waveform capnography
d. Therapeutic hypothermia
 
Next Question Grade Exam
You answered 0 of 0 correct. Scoring %.

Thanks for taking our Megacode Scenario 2.